Dear Erowid Readers: We're a small nonprofit that runs the top drug information website in the world. We have only 4 staff but serve 12 million users, and have costs like any big website: servers, power, office space, programs, and staff. To protect our independence, we don't run ads or take government funds. If everyone reading this gave $3, our fundraising would be done today. If Erowid is useful to you, take a minute to keep it online and ad-free another year!
Donate by Bitcoin
My Release
Albuterol
by Anounymous
Citation:   Anounymous. "My Release: An Experience with Albuterol (ID 14041)". Erowid.org. Jun 16, 2007. erowid.org/exp/14041

 
DOSE:   repeated inhaled Pharms - Albuterol


It is true that a buzz can be obtained off of albuterol inhaler, and sometimes a very fun one (especially when Iím bored with nothing to do). The high can be compared to nitrous or dust off inhaling, but with subtle differences. It isn't worth it though, I've had sever asthma all my life and in about first or second grade I discovered the little 'high' it gave me by accident.

At first I would only do it once every so often. I remember waking up very early in the morning so I could go upstairs and buzz of my inhaler while watching cartoons. I don't know when I started increasing my recreational usage of it, but I'm pretty sure it went up with the severity of my asthma. I only specifically remember a couple periods of trying to quit in grades four and five. After those (semi) successful quitting periods I had pretty much forgotten about getting high of my inhaler until about fifth or sixth grade when I guess you could say I 'rediscovered' it. I began using it as a sort of release from my father's alcoholism. This is when a real mental and physical addiction started to develop.

The length of time I kept an inhaler went from the recommended three weeks, to two, then one, then to about three days an inhaler. Obviously my parents began to notice something was wrong and thought that I my asthma was getting very serious. I was so addicted to it that if a single unpleasant thought popped into my head I would immediately slip my hand into my pocket and take a couple hits off of it, it was my security blanket. If I didn't get high off of it a couple times a day I would feel scared and alone. I remember taking about ten successive hits in the middle of class without even caring.

I have also gone through a whole inhaler in the course of an hour (200 puffs about). The side effects of taking too much are headaches, throbbing eyes, fast heartbeat, unsteadiness and a strange numbness to the mouth that would often last for weeks at a time for me.

As early as seventh grade I started trying to quit using it that way but I couldn't. its hard quitting something I keep in my pocket 24/7. I have pretty much stopped my addiction but still reach for it at times when I need comfort.

Exp Year: 2002ExpID: 14041
Gender: Not Specified 
Age at time of experience: Not Given 
Published: Jun 16, 2007Views: 21,186
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults